Advertisement

Multiple positive solutions for nonlinear critical fractional elliptic equations involving sign-changing weight functions

  • Alexander Quaas
  • Aliang Xia
Article

Abstract

In this article, we prove the existence and multiplicity of positive solutions for the following fractional elliptic equation with sign-changing weight functions:
$$\left\{\begin{array}{l@{\quad}l}(-\Delta)^\alpha u= a_\lambda(x)|u|^{q-2}u+b(x)|u|^{2^*_\alpha-1}u &{\rm in} \,\,\Omega, \\ u=0&{\rm in} \,\,\mathbb{R}^N{\setminus} \Omega,\end{array}\right.$$
where \({0 < \alpha < 1}\), \({\Omega}\) is a bounded domain with smooth boundary in \({\mathbb{R}^N}\) with \({N > 2 \alpha}\) and \({2^*_{\alpha}=2N/(N-2\alpha)}\) is the fractional critical Sobolev exponent. Our multiplicity results are based on studying the decomposition of the Nehari manifold and the Lusternik–Schnirelmann category.

Keywords

Fractional Laplacian Sign-changing weight Nehari manifold Lusternik–Schnirelmann category 

Mathematics Subject Classification

35J25 35J60 47G20 

References

  1. 1.
    Applebaum D.: Lévy Processes and Stochastic Calculus, 2nd edn. Cambridge Studies in Advanced Mathematics, vol. 116. Cambridge University Press, Cambridge (2009)CrossRefGoogle Scholar
  2. 2.
    Bertoin J.: Lévy Processes, Cambridge Tracts in Mathematics, vol. 121. Cambridge University Press, Cambridge (1996)Google Scholar
  3. 3.
    Brown K., Zhang Y.: The Nehari manifold for a semilinear elliptic equation with a sign-changing weight function. J. Differ. Equ. 193(2), 481–499 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Barrios B., Colorado E., Servadei R., Soria F.: A critical fractional equation with concave–convex power nonlinearities. Ann. Inst. H. Poincaré Anal. Non Linéaire 32(4), 875–900 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Barrios B., Colorado E., de Pablo A., Sánchez U.: On some critical problems for the fractional Laplacian operator. J. Differ. Equ. 252(11), 6133–6162 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Brezis H., Lieb E.: A relation between pointwise convergence of functions and convergence of functionals. Proc. Am. Math. Soc. 88(3), 486–490 (1983)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Colorado E., de Pablo A., Sánchez U.: Perturbations of a critical fractional equation. Pac. J. Math. 271(1), 65–85 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Chen C.Y., Wu T.F.: Multiple positive solutions for indefinite semilinear elliptic problems involving a critical Sobolev exponent. Proc. R. Soc. Edinb. Sect. A 144(4), 691–709 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Clark D.C.: A variant of Lusternik-Schnirelman theory. Indiana Univ. Math. J. 22, 65–74 (1972)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Cont, R., Tankov, P.: Financial modelling with jump processes. Chapman and Hall/CRC Financial Mathematics Series. Boca Raton, FI (2004)Google Scholar
  11. 11.
    Cotsiolis A., Tavoularis N.: Best constants for Sobolev inequalities for higher order fractional derivatives. J. Math. Anal. Appl. 295, 225–236 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    de Paiva F.O.: Nonnegative solutions of elliptic problems with sublinear indefinite nonlinearity. J. Funct. Anal. 261(9), 2569–2586 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Drábek P., Pohozaev S.: Positive solutions for the p-Laplacian: application of the fibrering method. Proc. R. Soc. Edinb. Sect. A 127(4), 703–726 (1997)CrossRefzbMATHGoogle Scholar
  14. 14.
    Di Nezza E., Palatucci G., Valdinoci E.: Hitchhiker’s guide to the fractional Sobolev spaces. Bull. Sci. Math. 136(5), 521–573 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Ekeland I.: On the variational principle. J. Math. Anal. Appl. 17, 324–353 (1974)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    James I.M.: On category, in the sense of Ljusternik-Schnirelmann. Topology 17, 331–348 (1978)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Mawhin J., Willem M.: Critical Point Theory and Hamiltonian Systems. Springer, Berlin (1989)CrossRefzbMATHGoogle Scholar
  18. 18.
    Majda A., Tabak E.: A two-dimensional model for quasigeostrophic flow: comparison with the two-dimensional Euler flow, Nonlinear phenomena in ocean dynamics (Los Alamos, NM, 1995). Phys. D 98(2–4), 515522 (1996)MathSciNetGoogle Scholar
  19. 19.
    Nehari Z.: On a class of nonlinear second-order differential equations. Trans. Am. Math. Soc. 95, 101–123 (1960)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Palatucci G., Pisante A.: Improved Sobolev embeddings, profile decomposition, and concentration-compactness for fractional Sobolev spaces. Calc. Var. Partial Differ. Equ. 50(3–4), 799–829 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Pohozaev S.I.: An approach to nonlinear equations (Russian). Dokl. Akad. Nauk SSSR 247(6), 1327–1331 (1979)MathSciNetGoogle Scholar
  22. 22.
    Rabinowitz, P.: Variational Methods for Nonlinear Eigenvalue Problems of Nonlinear Problems, pp. 139–195. Edizioni Cremonese, Rome (1974)Google Scholar
  23. 23.
    Servadei R., Valdinoci E.: Mountain pass solutions for non-local elliptic operators. J. Math. Anal. Appl. 389(2), 887–898 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Servadei R., Valdinoci E.: Variational methods for non-local operators of elliptic type. Discrete Contin. Dyn. Syst. 33(5), 2105–2137 (2013)MathSciNetzbMATHGoogle Scholar
  25. 25.
    Servadei R., Valdinoci E.: A Brezis-Nirenberg result for non-local critical equations in low dimension. Commun. Pure Appl. Anal. 12(6), 2445–2464 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Tarantello G.: On nonhomogeneous elliptic equations involving critical Sobolev exponent. Ann. Inst. H. Poincaré Anal. Non Linéaire 9, 243–261 (1992)MathSciNetzbMATHGoogle Scholar
  27. 27.
    Valdinoci E.: From the long jump random walk to the fractional Laplacian. Bol. Soc. Esp. Mat. Apl. Se Ma 49, 3344 (2009)MathSciNetzbMATHGoogle Scholar
  28. 28.
    Vlahos, L., Isliker, H., Kominis, Y., Hizonidis, K.: Normal and anomalous diffusion: a tutorial. In: Nountis, T. (ed.) Order and Chaos, vol. 10. Patras University Press, Patras (2008)Google Scholar
  29. 29.
    Wang H.C., Wu T.F.: Symmetry breaking in a bounded symmetry domain. Nonlinear Differ. Equ. Appl. (NoDEA) 11, 361–377 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  30. 30.
    Wu T.F.: Multiple positive solutions for a class of concave–convex elliptic problems in involving sign-changing. J. Funct. Anal. 258, 99–131 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  31. 31.
    Wu T.F.: Three positive solutions for Dirichlet problems involving critical Sobolev exponent and sign-changing weight. J. Differ. Equ. 249, 1549–1578 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  32. 32.
    Wu T.F.: Multiplicity results for a semi-linear elliptic equation involving sign-changing weight function. Rocky Mt. J. Math. 39(3), 995–1011 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  33. 33.
    Yu X.: The Nehari manifold for elliptic equation involving the square root of the Laplacian. J. Differ. Equ. 252, 1283–1308 (2012)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer International Publishing 2016

Authors and Affiliations

  1. 1.Departamento de MatemáticaUniversidad Técnica Federico Santa MaríaValparaísoChile

Personalised recommendations